Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The hyperspace of the closed unit interval is a Hilbert cube

Authors: R. M. Schori and J. E. West
Journal: Trans. Amer. Math. Soc. 213 (1975), 217-235
MSC: Primary 54B20; Secondary 57A20
MathSciNet review: 0390993
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a compact metric space and let $ {2^X}$ be the space of all nonvoid closed subsets of X topologized with the Hausdorff metric. For the closed unit interval I the authors prove that $ {2^I}$ is homeomorphic to the Hilbert cube $ {I^\infty }$, settling a conjecture of Wojdyslawski that was posed in 1938. The proof utilizes inverse limits and near-homeomorphisms, and uses (and developes) several techniques and theorems in infinite-dimensional topology.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54B20, 57A20

Retrieve articles in all journals with MSC: 54B20, 57A20

Additional Information

Keywords: Hyperspaces, Hausdorff metric, Hilbert cube, infinite-dimensional topology, inverse limits, near-homeomorphisms, mapping cylinders, Q-factor decompositions
Article copyright: © Copyright 1975 American Mathematical Society